Alert archive / Indiana / Frost Advisories in 2005

Frost Advisory 3, NWS Indianapolis, IN

October 28, 20056 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 28, 2005, 4:10 AM EST for 6 counties in Indiana. It took effect at Oct 29, 2005, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2005, 4:10 AM EST (09:10 UTC)
In effect from
Oct 29, 2005, 12:00 AM EST
Expired
Oct 29, 2005, 8:00 AM EST
In force
8 hr
Issued by
NWS Indianapolis, IN

Counties Decatur County, IN, Delaware County, IN, Henry County, IN, Madison County, IN, Randolph County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 280910
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EST FRI OCT 28 2005

...FROST ADVISORY CONTINUES FOR ALL OF CENTRAL INDIANA UNTIL 800
AM EST...

...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST
CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY...

INZ040>042-049-057-065-281300-
/X.NEW.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
/X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
MADISON-DELAWARE-RANDOLPH-HENRY-RUSH-DECATUR-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
410 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
SATURDAY...

A FROST ADVISORY CONTINUES UNTIL 800 AM EST. A NEW FROST ADVISORY
HAS BEEN ISSUED FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY.

AREAS OF FROST ARE POSSIBLE THIS MORNING AND WIDESPREAD FROST IS
POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER
TO MIDDLE 30S THIS MORNING AND THE LOWER 30S SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ021-028>031-035>039-043>048-051>056-060>064-067>072-281300-
/X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
410 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

AREAS OF FROST ARE POSSIBLE THIS MORNING ESPECIALLY OVER PORTIONS
OF SOUTH CENTRAL AND WEST CENTRAL INDIANA. PERSONS SHOULD TAKE
MEASURES TO PROTECT FROST SENSITIVE PLANTS.

$$

JEH
1 follow-up statement
000 
WWUS73 KIND 281243
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 AM EST FRI OCT 28 2005

...FROST ADVISORIES CANCELED FOR THIS MORNING...

...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST
CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY...

INZ057-065-282045-
/X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
/X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
RUSH-DECATUR-
743 AM EST FRI OCT 28 2005

...FROST ADVISORY IS CANCELLED...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM EST SATURDAY. 

WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES
WILL BE IN THE LOWER 30S SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ056-060>064-067>072-281345-
/X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
743 AM EST FRI OCT 28 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. 

$$

INZ040>042-049-282045-
/X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
743 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

TEMPERATURES WILL DROP TO NEAR FREEZING SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:30 AM EST, 40 minutes earlier.

Area forecast discussion, Oct 28, 3:30 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EST FRI OCT 28 2005

.DISCUSSION...
MAIN CONCERNS WILL BE LOW TEMPERATURES AGAIN TONIGHT AND HOW QUICK
CLOUDS CLEAR OUT TODAY. SATELLITE SHOWS AREAS OF STRATO CU MOVING
ACROSS CENTRAL AND NORTHEAST PORTIONS OF OUR FORECAST AREA THIS
MORNING. CLOUDS WILL TEMPORARILY INCREASE EARLY THIS MORNING AS
LARGE AREA OVER NORTHERN INDIANA MOVES SOUTH SOUTHEAST ACROSS OUR
AREA THIS MORNING. MODELS MOVE STRONG UPPER LOW OFF NEW ENGLAND
COAST BY LATER TONIGHT SO WILL GRADUALLY CLEAR CLOUDS FROM WEST TO
EAST LATE TODAY.

SURFACE RIDGE OF HIGH PRESSURE MOVES EAST ACROSS OUR AREA TONIGHT
AND WITH CLEAR SKIES AND LIGHT WINDS FROST DEFINITELY A CONCERN.
WILL GO CLOSER TO COLDER MET TEMPERATURES TONIGHT. IN EASTERN
SECTIONS TEMPERATURES SHOULD APPROACH FREEZING SO WILL ISSUE FROST
ADVISORY THERE. FOR NOW WILL JUST KEEP IT IN THE EAST...BUT IT MAY
BE EXTENDED OVER A LARGER AREA LATER TODAY.

REST OF THE WEEKEND WILL BE QUIET WITH WARMER TEMPERATURES AS
LARGE SURFACE HIGH MOVES TO THE CAROLINAS. WENT CLOSER TO COOLER
MAV TEMPERATURES TODAY AND BETWEEN MAV AND MET TEMPERATURES
SATURDAY AFTERNOON AND SUNDAY.

ONLY MINOR CHANGES TO REST OF FORECAST MAINLY TO GO SLIGHTLY
WARMER MONDAY AND AGAIN BY MID WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR INZ021-INZ028-
INZ029-INZ030-INZ031-INZ035-INZ036-INZ037-INZ038-INZ039-INZ040-
INZ041-INZ042-INZ043-INZ044-INZ045-INZ046-INZ047-INZ048-INZ049-
INZ051-INZ052-INZ053-INZ054-INZ055-INZ056-INZ057-INZ060-INZ061-
INZ062-INZ063-INZ064-INZ065-INZ067-INZ068-INZ069-INZ070-INZ071-
INZ072.

FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY FOR
INZ040-INZ041-INZ042-INZ049-INZ057-INZ065.

&&
Hazardous weather outlook, Oct 27, 2:12 PM EST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EST THU OCT 27 2005

INZ021-028>031-035>049-051>057-060>065-067>072-281100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
212 PM EST THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A WIDESPREAD FROST IS EXPECTED OVERNIGHT TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREAS OF FROST ARE LIKELY OVERNIGHT FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

KOCH

Nearby

Frost Advisories in Indiana, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.